MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 TOUCHLESS¿ HYDROPHILIC INTERMITTENT CATHETER SYSTEM; TOUCHLESS CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 TOUCHLESS¿ HYDROPHILIC INTERMITTENT CATHETER SYSTEM; TOUCHLESS CATHETER
Model Number 58808
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Other device was not returned.
 
Event or Problem Description
It was reported that the patient allegedly developed an uti after use of the catheter.The patient was treated by their physician with antibiotics.The patient was suppose to use catheters that were 10fr, however only the 8fr.Size was available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "caution: federal (usa) law restricts this device to sale by or on the order of a physician.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations intended use: for urological use only.The magic3 touchless¿ hydrophilic intermittent catheter system is intended for use by patients for the purpose of bladder drainage.Instructions for use: preparing for catheterization: 1.Open kit and remove contents.2.Wash hands.3.Activate the catheter¿s hydrophilic coating by releasing the sterile water from the foil packet into the collection bag.A.Apply pressure to the foil packet to release the water.B.Ensure all water is released from the foil packet.4.Wet the catheter coating by tipping the collection bag end-to-end six or more times.This transfers the enclosed water back and forth over the catheter to fully wet the hydrophilic coating.Ensure water flows into the insertion tip to fully wet the catheter tip.Male/female catheterization: 1.Male - prepare the male urethral meatus and the surrounding area with the antiseptic provided.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with the antiseptic provided.2.Remove white cap from insertion tip while squeezing tabs.Save cap for closing the bag.3.Slide the catheter halfway into the insertion tip.4.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.5.Place your nondominant hand on the sure-grip¿ sleeve to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the sure-grip¿ sleeve and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.6.Allow urine to flow freely, making certain the sure-grip¿ sleeve is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.7.Withdraw the catheter from the urethra.If desired, the remaining portion of the catheter can be removed from the collection bag by pulling it through the insertion tip.N note: the catheter is designed to pass through the insertion tip.8.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube.Draining bag: option 1 - remove insertion tip by pulling tab(s) upward from bag.Drain urine through port at top of bag.Option 2 - open bag by tearing at the marked perforation.Drain urine through opening.".

Brand Name
MAGIC3 TOUCHLESS¿ HYDROPHILIC INTERMITTENT CATHETER SYSTEM
Common Device Name
TOUCHLESS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7804268
Report Number1018233-2018-03692
Device Sequence Number1195662
Product Code MJC
UDI-Device Identifier00801741104022
UDI-Public(01)00801741104022
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number58808
Device Catalogue Number58808
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;